Above 5mg again

Staying at 7 now for awhile. After having PMR for over 4 years going below 5mg just always returns to bit me!!! PMR Pro and Dorset Lady I tried 6 mg for a few days but pain in my hip started again so back to 7 today, hopefully that will do the trick. I had a feeling when you ladies told me you hoped going up to just 5 mg from 4 1/2 would do it, it didn't! It's not worth trying to go to low, I'm just not ready I guess. My life has to much stress!! A sure trigger for bringing it back!

8 Replies

oldestnewest
  • If you repeatedly can't get below 5mg - your body is telling you something!

    Is the hip pain "just" PMR? Could it be trochanteric bursitis? That does better in response to a local steroid shot - I speak from personal experience!

  • I think it is the PMR which was brought on by to much stress, followed by pain and the worn down feeling like you were falling fast! I did up it to 15 for 2 days by mistake thinking the 5 mg was a 1, I couldn't believe I did that!! Then down to 7, then 6 which started the pain in my hip again. Our weather is really strange here in Michigan this year, today on Nov. 1st it is going to be 73degrees, we have already had our hard frost though. Anyway we will see if the 7 holds it!! Take you for always replying, you are a sweetheart💕

  • I've just had lunch and then been sitting reading on our balcony - a mere 13C/55F but glorious sunshine so very pleasant. It reached the dizzy heights of 18C on Sunday - your 23C/73F would be lovely! But our temps are all downhill from here - could even be snow in sight at the weekend...

  • Taking my book and going outside to read for afternoon, we have to take it when we can here too. They say for us we should have colder temps and more snow this winter, but who knows. I'm spending March and April in Arizona, then back to Michigan.

    Enjoy your warm weather😎

  • Hi,

    As PMRpro says the fact you cannot get below 5mg may be telling you something. There no disgrace at staying at a slightly higher level for longer, especially if you have other stresses in your life, whether physical, mental or environmental. You have to follow what your body tells you, not anybody else.

    As I said earlier today, and many times (sorry, may be boring) but once you get to 7mg I think it becomes more difficult to reduce than at higher doses - your body needs to start working again (adrenals) and sometimes it's slower than you'd like.

    Take smaller steps - 0.5mg and slower plan, not overnight decrease. You have to be stealthy with the reductions, that way your body doesn't realise what's going on - and not so likely to react!

    Enjoy the weather while you can!

  • I have been below 5mg for several months a couple years ago. It seems like I'm having more difficulty the last couple of years. No hurry reducing for this gal, not worth it at 67!! 😎

  • No quite right. Like me - don't do rush!

  • I've been on 5.5mg Pred since mid Sept and because 5mg seems to be a pivotal point I am waiting a while before I drop that .5mg. I read here from ? Someone, can't recall who, that they stayed on 5mg for a long while. As much as a year I recall, before further reducing. The reduction has to be ultra slow, in my mind reducing .5mg. The short days of winter and all those stresses of getting up in the dark are just ahead. I'm up at 5am to prepare to go to work. I know I must take things easily. No work tomorrow!! That is a help! No rush. I agree. Take it slowly definitely.

You may also like...